Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 11, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 20, 2011, 11:03 AM EST. It took effect at Feb 20, 2011, 9:36 PM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 11:03 AM EST (16:03 UTC)
- In effect from
- Feb 20, 2011, 9:36 PM EST
- Expired
- Feb 22, 2011, 5:35 AM EST
- In force
- 32 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
926 WHUS73 KIWX 201603 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1103 AM EST SUN FEB 20 2011 LMZ043-046-210015- /O.NEW.KIWX.SC.Y.0011.110221T0400Z-110222T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1103 AM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST MONDAY. * WINDS: EAST 15 TO 25 KNOTS. * WAVES: BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
515 WHUS73 KIWX 202051 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EST SUN FEB 20 2011 LMZ043-046-210500- /O.CON.KIWX.SC.Y.0011.110221T0400Z-110222T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 PM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST MONDAY. * WINDS: EAST 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
463 WHUS73 KIWX 210236 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 936 PM EST SUN FEB 20 2011 LMZ043-046-211045- /O.EXT.KIWX.SC.Y.0011.110221T0236Z-110222T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 936 PM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST MONDAY. * WINDS: EAST 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
700 WHUS73 KIWX 211103 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 603 AM EST MON FEB 21 2011 LMZ043-046-211900- /O.EXT.KIWX.SC.Y.0011.000000T0000Z-110222T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 603 AM EST MON FEB 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST TUESDAY. * WINDS: EAST 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
626 WHUS73 KIWX 211537 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1037 AM EST MON FEB 21 2011 LMZ043-046-212345- /O.CON.KIWX.SC.Y.0011.000000T0000Z-110222T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1037 AM EST MON FEB 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * WINDS: EAST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
892 WHUS73 KIWX 212034 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 PM EST MON FEB 21 2011 LMZ043-046-220445- /O.CON.KIWX.SC.Y.0011.000000T0000Z-110222T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 334 PM EST MON FEB 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * WINDS: EAST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
534 WHUS73 KIWX 220349 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 PM EST MON FEB 21 2011 LMZ043-046-221200- /O.CON.KIWX.SC.Y.0011.000000T0000Z-110222T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 PM EST MON FEB 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * WINDS: EAST 10 TO 15 KNOTS GUSTING TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
879 WHUS73 KIWX 221035 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 535 AM EST TUE FEB 22 2011 LMZ043-046-221145- /O.CAN.KIWX.SC.Y.0011.000000T0000Z-110222T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 535 AM EST TUE FEB 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 8:41 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 20, 8:41 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 AM EST SUN FEB 20 2011
.UPDATE...
FREEZING RAIN BEING REPORTED AS FAR SOUTH AS ORA AND PERU THIS
MORNING. BAND OF PRECIP CAUSING THIS FREEZING RAIN WAS LIFTING NE
AND IS EXPECTED TO MOVE ACROSS THE SE PORTION OF OUR CWA THIS
MORNING. TEMPS SLOWLY WARMING BUT SOME COOLING WITH ONSET OR
PRECIP SO A PERIOD OF ICING EXPECTED IN THIS AREA. THIS WAS
FORECAST FAIRLY WELL IN WX GRIDS BUT FEEL ADVISORY NEEDED IN THIS
AREA AS WELL AS FARTHER NORTH GIVEN GOOD POTENTIAL FOR ICY
ROADS/SIDEWALKS THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 625 AM EST SUN FEB 20 2011/
AVIATION...
MINOR TWEAKS WRT 12 UTC TAFS IN TIMING OF PRECIP ONSET. LACK OF
STRONGLY BACKED FLOW AT KSBN/KFWA AND WITH SFC TEMPS RISING INTO UPR
20S HAVE SHORTENED TIMESPAN FOR MIXED WINTER PRECIP. EVAPORATIVE
COOLING MAY LEAD TO PD OF FROZEN...SLEET/SNOW MIX AT START FOLLOWED
BY BRIEF MIX WITH FZRA BEFORE CHANGEOVER TO ALL LIQUID. DETEORATING
CIGS/VSBYS TO IFR BY THIS EVENING AS COLUMN SATURATES AND SFC FNTL
BNDRY LAYS OUT SOUTH OF TERMINALS WITH SECOND OVERRUNNING PUSH OF
MSTR...COINCIDENT WITH PD OF LLWS. DEPTH AND STRENGTH OF WARM LYR
ALOFT DWINDLES LATE IN FCST PD AS NEAR SFC FLOW BACKS FOR POTNL
RA/PL MIX.
SHORT TERM...
SUNDAY THROUGH MONDAY NIGHT. DIFFICULT PTYPE FCST WITH POTNL MAJOR
REPERCUSSIONS WRT ICING AMNTS FAR NERN CWA TODAY. FAVOR 00 UTC NAM
APPROACH WRT HANDLING OF RAPIDLY EWD PROGRESSING STORM SYSTEM AS GFS
APPEARS INITIALLY TOO STRONG/FAST BYND 12 UTC SUN AS THE SFC LOW
MOVES INTO LEE OF ROCKIES. WHILE NAM TOO WEAK INTIALLY IT MOVES INTO
FAVOR WITH MORE ELONGATED SFC REFLECTION AS ANTICIPATED GIVEN DEGREE
OF DOWNSTREAM CONFLUENCE AND BROADNESS OF MIDLVL HGHT FALLS. AS SFC
PATTERN ELONGATED GFS TOO STRONG ACRS IA WITH WRNMOST ANCHOR/PIVOT.
LATEST ECMWF AND UKMET ALSO FAVOR NAM SOLN...WHICH APPEARS GOOD IN
LIGHT OF TEMPORARY REXING OF SYSTEM AWAY FM NRN CONNECTION THIS AFTN
INTO TONIGHT BEFORE LIFTING OUT INTO POS TILT GRTLKS TROF
MON...FAVORING A WEAKER/MORE ELONGATED PATTERN AS SEEN WITH NON GFS
SOLNS. HAVE LEANED HARD ONTO NAM WRT WET BULB PROFILE FOR PTYPE
FCST. PRECIP COMING IN TWO SURGES PRIMARILY THIS AM IN STRONG WAA
AND AGAIN ERLY TONIGHT AS SUPPORT FOR MORE VEERED LOW LVL JET
IMPINGING ON STRONG E-W FGEN BNDRY LAID OUT ACRS CNTL TO SRN FA.
INITIAL +TSFZRA ACRS IL WITH STRONG MESOSCALE CONVECTIVE ELEMENTS TO
ENCOUNTER SIG DRIER AIR WITH LAPS SNDGS ACRS NERN CWA WITH 33-35C
DEWPOINT DIFFERENTIALS TO AFFORD LARGE AMOUNT OF
ADIABATIC/EVAPORATIVE COOLING OF PROFILE FOR DEEPER SUBZERO WETBULB
PROFILE SUPPORTING PL/SN MIX WITH INITIAL ONSLAUGHT. BULK OF
INSTABILITY THIS AM LIFTS NORTH WITH MORE BACKED LLVL FLOW. SOME
POTNL LATE AFTN/EVE FOR THUNDER AND/OR STRONGER CONVECTIVE FZRA
ELEMENTS ACRS FAR NRN/NERN CWA AT WARMEST AND NRNMOST CULMINATION OF
WARM NOSE 50-60KT FLOW ACRS I295-300K ISENT SFCS WITH
INSTABILITY/MUCAPE TO 200 J/KG AND SI TO M1-M2 NOTED IN TROWAL
SETUP. FAR NERN CWA WITH DEEPER/BACKED FLOW AND ANTECEDENT ADVECTION
OF TEENS SFC DPS W/ 10F DEWPOINT DEPRESSIONS POISED FOR GRTST ICING
ACCUMULATION AND MAY NOT SEE SWITCHOVER TO LIQUID RAFL GIVEN POTNL
FOR A MORE SRN SFC FGEN BNDRY THAN ANTICIPATED YDAY. INRSG SFC LOW
REFLECTION ACRS WRN PA FM 5H ERN CAN/MAINE LOW MONDAY MORNING
FOLLOWED BY COASTAL CYCLOGENESIS TO BRING UNDERCUT OF COLDER AIR
WITH CHANGEOVER TO FZRA/SLEET MIX AS MAGNITUDE AND THICKNESS OF WARM
LYR GRDLY WHITTLES AWAY. SEEDER/FEEDER MSTR AVAILABLE ALONG WITH
WEAK OH VLY CYCLOGENESIS AMID REMNANT MIDLVL DEFORMATION AXIS
SUPPORT A HIR POP/LKLY ACCUM SNOW FOR DY2.
LONG TERM...
UNSETTLED AND STORMY THIS PD.
GREATER SOLIDARITY SEEN IN 00Z MODEL CYCLE W/NXT IN SERIES OF STG
PAC SW TROUGHS EJECTING OUT OF MEAN EPAC/W COAST MEAN TROUGH MID
WEEK AND BEST REPRESENTED THROUGH OP GFS AND SPRTD BY GREATER GEFS
CLUSTERING TAKING THIS CYCLONE SWD OF LEAD SHRT TERM SYS THROUGH THE
OH VALLEY THU/FRI. HWVR LL THERMAL FIELD UNCERTAINTIES REMAIN HIGH
ESP IN LIGHT OF SIGLY COLDER 00Z SOLUTIONS ACRS THE BOARD IN WAKE OF
LEAD SW TROUGH DUE TO GREATER SFC RIDGING BLDG SEWD OUT OF CANADA IN
ITS WAKE AND MORE IMPORTANTLY HANDLING OF EJECTING LEAD IMPULSE INTO
SE CANADA WED NIGHT/THU. THUS PRIOR PREFERENCE HEDGED TWD A BIASED
SLWR/DEEPER SOLUTION W/PRIMARY WAVE EJECTION THU NIGHT/FRI STILL
HOLDS AND W/SLIGHTLY GREATER WEIGHTING TWD CONSENSUS WRT RAIN/SNOW
LINE. TEMPS THROUGH THE PD GENERALLY AOB NORMAL.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON
FOR INZ003-004-012>018-023>027-032>034.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR INZ006-007.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR INZ005-
008-009.
MI...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR MIZ077.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR MIZ079>081.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MIZ078.
OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR OHZ015-
016-024-025.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR OHZ001-002.
WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ004-
005.
LM...NONE.
&&
SHORT TERM...MURPHY
LONG TERM...T
AVIATION...MURPHY
UPDATE...JTHazardous weather outlook, Feb 20, 4:54 AM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 454 AM EST SUN FEB 20 2011 INZ013-015-018-020-022>027-032>034-OHZ015-016-024-025-211000- PULASKI-FULTON IN-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 454 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A BRIEF MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED AROUND SUNRISE BEFORE CHANGING TO RAIN BY MID MORNING AS TEMPERATURES RISE ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MIX OF FREEZING RAIN AND SLEET WILL CHANGE TO SNOW BY LATE MONDAY MORNING AND CONTINUE MONDAY NIGHT. LIGHT SNOW ACCUMULATIONS ARE EXPECTED ALONG WITH SOME MINOR ICE ACCUMULATIONS POSSIBLE EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO SEND THEIR REPORTS OF WINTRY PRECIPITATION. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-211000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 454 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ006-007-MIZ079>081-OHZ001-002-211000- LAGRANGE-STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD 454 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED TO ARRIVE TOWARD MID MORNING AND CONTINUE THROUGH TONIGHT. WITH TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING...UNTREATED ROAD AND ELEVATED SURFACES WILL BECOME ICE COVERED AND SLICK. SIGNIFICANT ICE ACCUMULATIONS OF ONE QUARTER TO ONE HALF INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW POSSIBLY MIXED WITH SLEET OR FREEZING RAIN EARLY MONDAY WILL CHANGE TO ALL SNOW MONDAY BY LATE MONDAY MORNING AND CONTINUE INTO MONDAY NIGHT WITH LIGHT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO SEND THEIR REPORTS OF WINTRY PRECIPITATION. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ005-008-009-MIZ078-OHZ004-005-211000- ELKHART-NOBLE-DE KALB-CASS MI-DEFIANCE-HENRY- INCLUDING THE CITIES OF...ELKHART...GOSHEN...KENDALLVILLE... LIGONIER...AUBURN...GARRETT...DOWAGIAC...CASSOPOLIS...DEFIANCE... NAPOLEON 454 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED TOWARD MID MORNING. WITH TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING...UNTREATED ROAD AND ELEVATED SURFACES WILL BECOME ICE COVERED AND SLICK. WARMER AIR WILL SPREAD INTO THE AREA BY MID AFTERNOON WITH RAIN EXPECTED. COLDER AIR WRAPPING IN LATER THIS EVENING WILL LEAD TO RAIN CHANGING BACK TO FREEZING RAIN AND SLEET AGAIN WITH ADDITIONAL ICING LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW POSSIBLY MIXED WITH SLEET OR FREEZING RAIN EARLY MONDAY WILL CHANGE TO ALL SNOW BY LATE MONDAY MORNING AND CONTINUE INTO MONDAY NIGHT WITH LIGHT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO SEND THEIR REPORTS OF WINTRY PRECIPITATION. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-004-012-014-016-017-MIZ077-211000- LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-KOSCIUSKO-WHITLEY-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 454 AM EST SUN FEB 20 2011 /354 AM CST SUN FEB 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED SHORTLY AFTER SUNRISE. WITH TEMPERATURES NEAR OR SLIGHTLY BELOW FREEZING... UNTREATED ROAD AND ELEVATED SURFACES WILL BECOME ICE COVERED AND SLICK. WARMER AIR WILL SPREAD INTO THE AREA TOWARD NOON WITH RAIN EXPECTED. COLDER AIR WRAPPING IN AFTER MIDNIGHT WILL LEAD TO RAIN CHANGING BACK TO FREEZING RAIN AND SLEET LATE WITH SOME ADDITIONAL ICING POSSIBLE BY DAYBREAK MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MIX OF SNOW...SLEET AND FREEZING RAIN MONDAY MORNING WILL CHANGE TO ALL SNOW BY EARLY AFTERNOON AND CONTINUE INTO MONDAY NIGHT WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO SEND THEIR REPORTS OF WINTRY PRECIPITATION. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Feb 20, 7:47 AM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 747 AM EST SUN FEB 20 2011 INZ003>005-008-012>018-020-022>027-032>034-MIZ077-OHZ024-201400- LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-VAN WERT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KENDALLVILLE...LIGONIER...ALBION...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...VAN WERT...DELPHOS... OHIO CITY 747 AM EST SUN FEB 20 2011 /647 AM CST SUN FEB 20 2011/ BAND OF RAIN WAS MOVING NORTHEAST AT 25 MPH ACROSS NORTHERN INDIANA THIS MORNING. AS THE BAND OF PRECIPITATION MOVES NORTHEAST IT WILL MOVE INTO COLDER AND DRIER AIR WHICH WILL LIKELY CAUSE THE PRECIPITATION TO REACH THE GROUND AS A SNOW...SLEET...FREEZING RAIN MIXTURE BY THE TIME IT REACHES A SOUTH BEND TO FORT WAYNE LINE AROUND 900 AM EST. PEOPLE TRAVELING THROUGH THIS AREA CAN EXPECT SLICK ROADS AND SIDEWALKS THIS MORNING.
Special weather statement, Feb 20, 9:04 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 904 AM EST SUN FEB 20 2011 INZ003>006-008-009-012>018-023>027-032>034-MIZ077-078-OHZ015-016- 024-025-201615- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 904 AM EST SUN FEB 20 2011 /804 AM CST SUN FEB 20 2011/ A BAND OF RAIN...SLEET...SNOW...AND FREEZING RAIN WAS LIFTING NORTHEAST RAIN WAS MOVING NORTHEAST AT 20 MPH ACROSS NORTHERN INDIANA THIS MORNING. AS THE BAND OF PRECIPITATION MOVES NORTHEAST IT WILL MOVE INTO COLDER AND DRIER AIR WHICH WILL LIKELY CAUSE THE PRECIPITATION TO MAINLY BE IN THE FORM OF SNOW...SLEET...AND FREEZING RAIN BY THE TIME IT REACHES A STEVENSVILLE MICHIGAN TO LIMA OHIO LINE AT 1100 AM EST. PEOPLE TRAVELING THROUGH THIS AREA CAN EXPECT SLICK ROADS AND SIDEWALKS THIS MORNING.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 5:02 AM EST | Winter Storm Warning | IWX | LaGrange, Steuben | 25 hr |
| Feb 20, 5:02 AM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, DeKalb, Elkhart, Fulton and 13 more | 53 hr |
| Feb 19, 8:54 PM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 5 days |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.